Arizona, 2012Flash Flood in Arizona, September 4, 2012
September 4, 2012 · NWS PSR · 1 event in 1 county or zone
Thunderstorms with locally heavy rain developed across portions of southern Gila county, including the community of San Carlos, during the late afternoon hours on September 4th. Peak rainfall rates with the stronger thunderstorms were at least 2 inches per hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with locally heavy rain developed across portions of southern Gila county, including the community of San Carlos, during the late afternoon hours on September 4th. Peak rainfall rates with the stronger thunderstorms were at least 2 inches per hour. The heavy rain led to flash flooding along State Route 170, just east of San Carlos. The heavy rain led to the issuance of a Flash Flood Warning for the area around San Carlos.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 4, 2:45 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 4, 2:45 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST TUE SEP 4 2012
.SYNOPSIS...
A VERY MOIST AND UNSTABLE MONSOON AIRMASS WILL CONTINUE TO COVER THE
REGION INTO THE WEEKEND...AND LEAD TO A CHANCE OF MAINLY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. THUNDERSTORM
INTENSITY AND COVERAGE WILL ALSO VARY FROM DAY TO DAY.
&&
.DISCUSSION...
NOT MUCH CHANGE IS EXPECTED IN THE WEATHER PATTERN GOING INTO THE
WEEKEND...AS THE MONSOON MADNESS WILL CONTINUE A THREAT OF
AFTERNOON AND EVENING THUNDERSTORMS...SOMETIMES LATE NIGHT...JUST
ABOUT ANYWHERE. REGIONAL WEATHER BALLOON SOUNDINGS SHOWED THE
AIRMASS OVER THE SOUTHERN HALF OF AZ WAS WET...AND FROM OUR
CRITERIA...BORDERLINE EXCESSIVELY WET. NUMERICAL MODELS FORECAST
ANOTHER SLUG OF HIGHER MOISTURE...FROM OFF THE WEST COAST OF
BAJA...TO MOVE INTO THE REGION THIS WEEKEND. HARD TO TIME AREAS OF
BRIEF UPPER LEVEL SUPPORT PRETTY MUCH CALLS FOR A BROAD BRUSH
FORECAST OF A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY...ESPECIALLY WHEN YOU FACTOR IN OUTFLOW BOUNDARY COLLISIONS AND
GRAVITY WAVES. THE 1.30 INCHES OF RAIN LAST NIGHT IN EAST
PHOENIX...VICINITY OF APACHE JUNCTION BETWEEN 1 AM AND 3 AM...
DEVELOPED FROM A GRAVITY WAVE INITIATED FROM THUNDERSTORMS NEAR
TUCSON.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS
AFTERNOON AND EVENING...FAVORING HIGHER TERRAIN AREAS EARLY ON AND
THEN ALONG OUTFLOW BOUNDARIES. THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS AT THE TAF SITES THIS AFTERNOON AND EVENING...BUT
CONFIDENCE IS TOO LOW AT THIS TIME TO INCLUDE IN THE TAFS. GUSTY
OUTFLOW WINDS WILL ALSO BE A POSSIBILITY MAINLY THIS EVENING AT AREA
AIRFIELDS.
SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
MID TO HIGH LEVEL SCT TO BKN CIGS TO IMPACT BOTH KIPL AND KBLH
THROUGH THE TAF PERIOD. WINDS TO REMAIN MAINLY FROM A SOUTHERLY TO
SOUTHEASTERLY DIRECTION. ISOLATED STORM ACTIVITY THIS AFTERNOON AND
EVENING MAY IMPACT TAF SITES BUT TOO LOW A PROBABILITY TO MENTION IN
TAFS AT THIS POINT.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
CONTINUED MONSOON MOISTURE WILL REMAIN ACROSS MUCH OF THE REGION
BRINGING CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
THE PERIOD. THE BEST CHANCES FOR WETTING RAINS WILL BE ACROSS THE
HIGHER TERRAIN IN SOUTHERN AND CENTRAL ARIZONA. MINIMUM RELATIVE
HUMIDITIES WILL REMAIN FAIRLY MOIST AND RANGE FROM 25 TO 35
PERCENT...EXCEPT 20 TO 30 PERCENT IN SOUTHEAST CALIFORNIA.
TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS THROUGH THE
REGION...WHILE RELATIVELY LIGHT WINDS ARE ALSO EXPECTED.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...VASQUEZ
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Sep 4, 5:28 AM MST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
528 AM MST TUE SEP 4 2012
AZZ021>024-026>028-051300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
528 AM MST TUE SEP 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE AFTERNOON HOURS AND CONTINUE INTO THE EVENING. THE
BEST THREAT FOR THUNDERSTORMS WILL BE OVER THE HIGHER TERRAIN EAST OF
PHOENIX. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF
45 MPH...LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING OF ROADS AND
WASHES...PATCHY DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOW TO MODERATE GRADE MONSOON CONDITIONS ARE EXPECTED WEDNESDAY
THROUGH THE WEEKEND WITH A GRADUAL DECREASE IN THUNDERSTORM COVERAGE
POSSIBLE SUNDAY INTO MONDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON
AND EVENING THUNDERSTORMS ARE ANTICIPATED EACH DAY WITH THE BEST
CHANCES EXPECTED OVER THE HIGHER TERRAIN AREAS NORTH AND EAST OF
PHOENIX. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF
40 MPH...LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF STREETS AND
WASHES...PATCHY DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND
LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
AZZ020-025-CAZ030>033-051300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
528 AM MST TUE SEP 4 2012 /528 AM PDT TUE SEP 4 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
EXPECT A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. THE MAIN WEATHER HAZARDS INCLUDE BRIEF HEAVY
RAIN...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY DENSE BLOWING DUST OR
SAND AND DEADLY CLOUD TO GROUND LIGHTNING WITH THE MORE INTENSE
STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS WEDNESDAY THROUGH FRIDAY...WITH THE THREAT DIMINISHING
SOMEWHAT FROM THE WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER
HAZARDS INCLUDE BRIEF HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY DENSE BLOWING DUST
AND SAND AND DEADLY CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 4, 2:31 PM MST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
231 PM PDT TUE SEP 4 2012
CAZ032-042230-
RIVERSIDE CA-
231 PM PDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 330 PM PDT
AT 227 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS ALONG INTERSTATE 10 NEAR DESERT CENTER...
GENERALLY MOVING TO THE EAST NORTHEAST.
LOCALLY DENSE BLOWING DUST IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 10 NEAR DESERT CENTER...
RURAL CENTRAL RIVERSIDE COUNTY...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3376 11544 3376 11507 3363 11516 3358 11527
3351 11540 3351 11563
TIME...MOT...LOC 2131Z 243DEG 5KT 3365 11529
NOLTESpecial weather statement, Sep 4, 2:54 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
254 PM MST TUE SEP 4 2012
CAZ030-032-042300-
RIVERSIDE CA-
254 PM PDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 400 PM PDT
AT 250 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CHIRIACO SUMMIT...MOVING NORTHEAST AT 10
MPH.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
CHIRIACO SUMMIT...
INTERSTATE 10 NEAR CHIRIACO SUMMIT...
RURAL CENTRAL RIVERSIDE COUNTY...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3381 11572 3376 11553 3359 11565 3363 11581
TIME...MOT...LOC 2153Z 208DEG 9KT 3368 11569
NOLTE
Special weather statement, Sep 4, 3:12 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
312 PM MST TUE SEP 4 2012
AZZ023-024-042300-
MARICOPA AZ-
312 PM MST TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 400 PM MST
AT 309 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
GUSTY WINDS FROM STORMS OVER NORTHERN MARICOPA COUNTY. THE WINDS
WILL MOVE INTO THE NORTHEAST VALLEY BEFORE 400 PM.
WIND GUSTS UP TO 40 MPH ARE EXPECTED...ALONG WITH PATCHY AREAS OF
BLOWING DUST.
LOCATIONS IMPACTED INCLUDE...
SCOTTSDALE...
MCDOWELL MOUNTAIN PARK...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE WINDS DECREASE.
LAT...LON 3353 11132 3347 11161 3354 11212 3378 11232
3377 11167 3383 11143
TIME...MOT...LOC 2210Z 335DEG 2KT 3373 11182
WOODALLSpecial weather statement, Sep 4, 3:33 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
333 PM MST TUE SEP 4 2012
CAZ031-033-042330-
IMPERIAL CA-
333 PM PDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 430 PM PDT
AT 323 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS 9 MILES NORTH OF THE ALGODONES DUNES
ACROSS SOUTHEAST IMPERIAL COUNTY...MOVING NORTH AT 10 MPH.
LOCALLY DENSE BLOWING DUST AND SAND IS POSSIBLE AS WELL AS VERY HEAVY
RAINFALL AND STRONG GUSTY WINDS.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 8 WEST OF YUMA HEADING TOWARDS THE ALGODONES DUNES
GORDONS WELL...
PORTIONS OF STATE ROUTE 78 AND COUNTY HIGHWAY S34
IF THESE STORMS INTENSIFY...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3308 11525 3309 11472 3272 11475 3269 11521
TIME...MOT...LOC 2230Z 188DEG 7KT 3286 11500
NOLTE
Special weather statement, Sep 4, 3:49 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
349 PM MST TUE SEP 4 2012
AZZ024-042315-
GILA AZ-
349 PM MST TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 415 PM MST
AT 348 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF SAN CARLOS...MOVING SOUTHEAST AT
10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SAN CARLOS...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3343 11021 3343 11028 3343 11029 3343 11032
3340 11035 3340 11041 3337 11044 3332 11044
3345 11060 3359 11047 3344 11020
TIME...MOT...LOC 2249Z 309DEG 8KT 3346 11045
WOODALLSpecial weather statement, Sep 4, 3:57 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
357 PM PDT TUE SEP 4 2012
CAZ030-032-050015-
RIVERSIDE CA-
357 PM PDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 515 PM PDT
AT 351 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF EAGLE MTN...MOVING SOUTHEAST AT
10 MPH.
LOCALLY DENSE BLOWING DUST IS POSSIBLE ALONG WITH STRONG GUSTY
WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
EAGLE MOUNTAIN...
COTTONWOOD VISITOR CENTER...
PORTIONS OF INTERSTATE 10 WEST OF DESERT CENTER...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3381 11534 3363 11565 3371 11577 3381 11589
3398 11556
TIME...MOT...LOC 2256Z 329DEG 10KT 3384 11560
NOLTEFlash Flood, Gila
- When
- September 4, 4:00 PM MST to 6:30 PM MST
- Where
- Gila County, 0.6 mi ENE of San Carlos to 0.8 mi WNW of San Carlos
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 33.352, -110.440
Scattered thunderstorms developed across portions of southern Gila county during the late afternoon hours on September 4th. Due to the very humid and unstable nature of the atmosphere, the storms generated excessive rainfall with peak rain rates in excess of 2 inches. The heavy rains affected San Carlos as well as State Route 170 east of the town. Radar indicated that up to 2 inches of rain fell north of San Carlos between 4 pm and 5 pm, and a Flash Flood Warning was issued at 425 pm. According to local law enforcement, at 515 pm flash flooding was occurring along State Route 170 in San Carlos. Multiple people were being rescued due to high and swiftly moving water crossing the highway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Wisconsin, September 4 to 5, 2012$501,000 · EF2 · 25 events
- Hail and Damaging Winds in Minnesota, September 4 to 5, 2012$745,000 · 2.5 in hail · 20 events
- Hail and Damaging Winds in Wisconsin, September 4 to 5, 2012$155,000 · 56 kt wind · 27 events
- Hail and Damaging Winds in Kansas, September 4, 2012$285,000 · 61 kt wind · 11 events
- Flash Flooding and Damaging Wind in Arizona, September 4 to 5, 20121 injured · $280,000 · 70 kt wind · 3 events
- Damaging Winds in Oklahoma, September 4, 2012$405,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in Iowa, September 4 to 5, 2012$183,000 · 64 kt wind · 17 events
- High Wind in Alaska, September 4 to 5, 2012$200,000 · 113 kt wind · 1 event
- Damaging Winds in Minnesota, September 4, 2012$100,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, September 4, 2012$75,000 · 56 kt wind · 4 events
- Tornado and Damaging Wind in New Jersey, September 4, 2012$32,000 · EF0 · 5 events
- Hail and Damaging Winds in Iowa, September 4, 2012$20,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405869.